Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 27, 2014, 8:09 PM EDT for Johnson County, Morgan County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 8:09 PM EDT (00:09 UTC)
- Expired
- May 27, 2014, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 45 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:54 PM EDT | FLASH FLOOD | Jeptha, KY | ONE FOOT OF FLOWING WATER OVER HWY 589. REPORT VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821
WGUS53 KJKL 280009
FFWJKL
KYC115-175-280300-
/O.NEW.KJKL.FF.W.0004.140528T0009Z-140528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
809 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
WESTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
* UNTIL 1100 PM EDT
* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARNETTS CREEK...BARNROCK...CROCKETT...DINGUS...ELAMTON...
ELKFORK...ELNA...FLATGAP...GILLEM BRANCH...JEPTHA...KERZ...MIMA...
MOON...OPHIR...REDBUSH...RELIEF...SILVERHILL...SIP...STEELE...WIN
AND WINIFRED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3799 8305 3798 8301 3797 8299 3798 8298
3795 8281 3779 8286 3788 8302 3789 8310
3789 8311 3789 8320 3799 8320
$$
ABE2 follow-up statements
388
WGUS73 KJKL 280106
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
906 PM EDT TUE MAY 27 2014
KYC115-175-280300-
/O.CON.KJKL.FF.W.0004.000000T0000Z-140528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MORGAN KY-
906 PM EDT TUE MAY 27 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL MORGAN AND
WESTERN JOHNSON COUNTIES UNTIL 1100 PM EDT...
AT 903 PM EDT...THUNDERSTORMS HAD DIMINISHED ACROSS MUCH OF THE
WARNED AREA. HOWEVER...RUNOFF FROM THE EARLIER STORMS WILL CONTINUE
TO CAUSE FLASH FLOODING. AT 854 PM...ONE FOOT OF WATER WAS REPORTED
OVER HIGHWAY 589 NEAR JEPTHA IN MORGAN COUNTY AND IT IS LIKELY THAT
FLASH FLOODING IS ONGOING AT OTHER LOCATIONS AS WELL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...CROCKETT...FLATGAP...JEPTHA...MOON...REDBUSH...RELIEF...
SIP...STEELE...AND WINIFRED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3799 8305 3798 8301 3797 8299 3798 8298
3795 8281 3779 8286 3788 8302 3789 8310
3789 8311 3789 8320 3799 8320
$$
ABE337
WGUS73 KJKL 280155
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
955 PM EDT TUE MAY 27 2014
KYC115-175-280210-
/O.CAN.KJKL.FF.W.0004.000000T0000Z-140528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MORGAN KY-
955 PM EDT TUE MAY 27 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL MORGAN
AND WESTERN JOHNSON COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3799 8305 3798 8301 3797 8299 3798 8298
3795 8281 3779 8286 3788 8302 3789 8310
3789 8311 3789 8320 3799 8320
$$
ABEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:38 PM EDT, 31 minutes earlier.
Area forecast discussion, May 27, 7:38 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 738 PM EDT TUE MAY 27 2014 .UPDATE... ISSUED AT 738 PM EDT TUE MAY 27 2014 ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS CONTINUE TO FIRE ON NUMEROUS OUTFLOWS BISECTING THE FORECAST AREA. A FEW OF THESE STORMS HAVE OVERACHIEVED AND DROPPED SOME TREES...FROM RATHER BENIGN LOOKING RADAR SIGNATURES. BUT...THE GOOD NEWS IS THAT STORMS SHOULD BE ON A DOWNWARD TREND SHORTLY NOW THAT THE SUN IS ABOUT TO SET. FORECAST APPEARS IN GOOD SHAPE AT THIS TIME WITH JUST SOME FINE TUNING OF NEAR TERM ELEMENTS TO LINE UP WITH CURRENT OBSERVATIONS. CANNOT RULE OUT A SHOWER OR STORM AT ANYTIME THROUGH THE NIGHT. HOWEVER...THE HRRR WHICH NAILED THE EARLY MORNING SHOWERS/STORMS WHICH POPPED UP THIS MORNING IS VOID OF ANY PRECIP OVER OUR AREA OVERNIGHT. ADDED IN SOME PATCHY FOG TONIGHT AND AGAIN TOMORROW NIGHT. THIS WILL BE MOST PREVALENT IN AREAS HIT WITH STORMS BUT CANNOT BE RULED OUT ANYWHERE WITH THE MOIST AIRMASS IN PLACE. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 327 PM EDT TUE MAY 27 2014 WITH LOSS OF DIURNAL HEATING THIS EVENING...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO LOSE STRENGTH AND DIE OUT. AMPLE MOISTURE...AND THE POTENTIAL FOR AN OVERNIGHT LOW LEVEL JET TO DEVELOP...COULD BE ENOUGH TO SPAWN SOME ISOLATED SHOWERS AND THUNDERSTORMS AGAIN LATER DURING THE NIGHT AFTER 6Z. BY TOMORROW...UPPER LEVEL LOW TO OUR SW WILL SHIFT INTO THE WESTERN TX/LOUISIANA AREA...ALLOWING A COLD FRONT TO OUR NE TO ALSO PUSH SOUTHWARD AND REACH JUST NE OF THE OHIO RIVER BY THE AFTERNOON. THIS WILL BE A SLOW PROGRESSING FRONT...ESPECIALLY AS THE LOW TO OUR SW WILL BECOME NEARLY STATIONARY OVERNIGHT. IN ADVANCE OF THIS FRONT...ALONG WITH CONTINUED DIURNAL HEATING AND INSTABILITY...EXPECT MORE SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE MORNING/EARLY AFTERNOON TOMORROW. THERE ALSO LOOKS TO BE A SLIGHTLY BETTER SHEAR PROFILE IN PLACE...THOUGH STILL NOT OVERLY IMPRESSIVE. EITHER WAY...EXPECT ANY DEVELOPMENT TOMORROW TO BE SLIGHTLY HIGHER IN COVERAGE AND INTENSITY COMPARED TO TODAY. SOME HEAVY DOWNPOURS...HIGH GUSTS...AND SMALL HAIL CANNOT BE RULED OUT ONCE AGAIN. AS SEEMS TO BE THE TREND...WITH LOSS OF DIURNAL HEATING OVERNIGHT TOMORROW NIGHT EXPECT STORMS TO BEGIN A DIMINISHING TREND AFTER NIGHTFALL. HOWEVER...UNLIKE TONIGHT...THE INCOMING COLD FRONT WILL CONTINUE TO PROVIDE DECENT FORCING IN ADDITION TO AN ALREADY MOIST ENVIRONMENT. SO WHILE STORMS MAY DIMINISH IN COVERAGE IN THE EVENING...SOME ISOLATED TO SCATTERED CONVECTION COULD STILL CONTINUE THROUGH THE ENTIRETY OF THE NIGHT. TEMPERATURE TRENDS WILL CONTINUE FROM PREVIOUS DAYS...WITH SOUTHERLY FLOW FROM THE GULF BRINGING IN WARM HUMID AIR. OVERNIGHT LOWS WILL BE IN THE LOW 60S...AND DAYTIME HIGHS IN THE LOW 80S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 425 PM EDT TUE MAY 27 2014 THE MODELS REMAIN IN GOOD AGREEMENT WITH A RATHER BLOCKY LONG WAVE PATTERN TO REMAIN IN PLACE THROUGH EARLY NEXT WEEK. AN UPPER LEVEL LOW WILL START OUT CHURNING ACROSS LOUISIANA...WITH A RIDGE BUILDING ACROSS THE PLAINS. MEANWHILE...AN UPPER LEVEL TROUGH WILL BE SWINGING THROUGH THE PACIFIC NORTHWEST...AS WELL AS ANOTHER MOVING THROUGH SOUTHEASTERN CANADA. THE UPPER LEVEL RIDGE WILL BUILD IN ACROSS THE OHIO VALLEY THROUGH THIS WEEKEND...WITH THE GULF UPPER LEVEL LOW FADING AWAY. TROUGHING WILL SHARPEN UP ON BOTH SIDES OF THE RIDGE... SHUNTING IT FURTHER SOUTH BY EARLY NEXT WEEK. FOR EASTERN KENTUCKY...A WEAK BACKDOOR COLD FRONT WILL APPROACH AND EVENTUALLY MOVE THROUGH THE AREA THURSDAY INTO FRIDAY. POPS WILL PEAK ON THURSDAY...WITH SCATTERED TO NUMEROUS CONVECTION EXPECTED. ONCE THE BOUNDARY EXITS AND WEAKENS INTO THE TENNESSEE VALLEY BY FRIDAY EVENING...EXPECT A BRIEF DRY PERIOD OF DRY WEATHER THROUGH SUNDAY MORNING. ENOUGH WEAKNESS IN THE RIDGE BY SUNDAY AFTERNOON WILL ALLOW FOR A RETURN OF ISOLATED CONVECTION. ANOTHER FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH MONDAY THROUGH TUESDAY...ALLOWING FOR BETTER CHANCES OF SHOWERS AND STORMS. TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE NORMAL THROUGH THE PERIOD...WITH HIGHS MAINLY IN THE LOW TO MID 80S AND LOWS IN THE 50S AND 60S. THE HUMIDITY WILL SUBSIDE A BIT BY THE FIRST HALF OF THE WEEKEND...AND THEN LOOKS TO BUILD BACK IN AS WE HEAD INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 738 PM EDT TUE MAY 27 2014 ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS ONGOING...BUT SHOULD SLOWLY DIMINISH OVER THE NEXT HOUR OR TWO AS THE SUN SETS. CANNOT RULE OUR A SHOWER OR STORM OVERNIGHT...BUT PROBABILITIES ARE TOO LOW FOR A MENTION IN THE TAFS. THESE WILL RAMP UP AGAIN THOUGH FROM LATE MORNING INTO THE AFTERNOON HOURS ON WEDNESDAY. OTHERWISE...WILL HAVE TO CONTEND WITH SOME FOG LATE TONIGHT FAVORING AREAS WHICH SAW RAIN TODAY. WILL MENTION AT LEAST A PERIOD OF MVFR CONDITIONS AT ALL TAF SITES...AND A TEMPO IFR AT SME WHICH RECEIVED A LITTLE HEAVIER RAIN EARLIER TODAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ABE SHORT TERM...JMW LONG TERM...GEOGERIAN AVIATION...ABE
Hazardous weather outlook, May 27, 4:03 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 403 PM EDT TUE MAY 27 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280815- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 403 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL THROUGH THIS EVENING. ADDITIONALLY...ANY THUNDERSTORMS THAT MOVE REPEATEDLY OVER THE SAME LOCATION COULD RESULT IN MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY...AND AGAIN FROM SUNDAY THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...HAIL...OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE THIS EVENING. JMW
In the hours before
Special weather statement, May 27, 6:52 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 652 PM EDT TUE MAY 27 2014 KYZ104-106-107-272315- ELLIOTT-JOHNSON-MORGAN- 652 PM EDT TUE MAY 27 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 715 PM EDT TUESDAY EVENING... NORTHWESTERN JOHNSON... EAST CENTRAL MORGAN AND SOUTHERN ELLIOTT. AT 652 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR ELAMTON...OR 7 MILES EAST OF WEST LIBERTY...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SHALLENBERGER
Special weather statement, May 27, 6:58 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 658 PM EDT TUE MAY 27 2014 KYZ050-051-272330- MONTGOMERY-BATH- 658 PM EDT TUE MAY 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT TUESDAY EVENING... NORTH CENTRAL MONTGOMERY AND BATH. AT 659 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STOOPS...OR NEAR MOUNT STERLING...MOVING EAST AT 20 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SHALLENBERGER
Local storm report, May 27, 7:18 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
718 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL PAINTSVILLE 37.82N 82.81W
05/27/2014 E0.50 INCH JOHNSON KY TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
&&
ABESpecial weather statement, May 27, 7:19 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 719 PM EDT TUE MAY 27 2014 KYZ107-110-119-272345- JOHNSON-MARTIN-FLOYD- 719 PM EDT TUE MAY 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT TUESDAY EVENING... EASTERN JOHNSON... MARTIN AND NORTHEASTERN FLOYD. AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAINTSVILLE... MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SHALLENBERGER
Special weather statement, May 27, 7:21 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 721 PM EDT TUE MAY 27 2014 KYZ104-106-107-109-280000- ELLIOTT-JOHNSON-MAGOFFIN-MORGAN- 721 PM EDT TUE MAY 27 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 800 PM EDT TUESDAY EVENING... WESTERN JOHNSON... NORTH CENTRAL MAGOFFIN... EASTERN MORGAN AND SOUTH CENTRAL ELLIOTT. AT 722 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR ELKFORK...OR 8 MILES EAST OF WEST LIBERTY...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SHALLENBERGER
Special weather statement, May 27, 8:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 809 PM EDT TUE MAY 27 2014 KYZ107-110-119-120-280045- JOHNSON-MARTIN-PIKE-FLOYD- 809 PM EDT TUE MAY 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 845 PM EDT TUESDAY EVENING... EXTREME SOUTHEASTERN JOHNSON... SOUTHERN MARTIN... CENTRAL PIKE AND NORTHEASTERN FLOYD. AT 809 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DICKS CREEK... OR 8 MILES NORTHEAST OF PRESTONSBURG...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SHALLENBERGER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:04 PM EDT | Areal Flood Advisory | JKL | Johnson, Morgan | 116 min |
| May 28, 4:00 AM EDT | Flash Flood Watch | JKL | Bath, Breathitt, Elliott, Fleming, Floyd, Johnson and 11 more | 39 hr |
| May 28, 3:45 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 105 min |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.